MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 1-2 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 1-2 12MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74025614
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/10/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery was performed due to dislocation.Retrieved insert showed that the medial side deformed (damaged).
 
Additional Manufacturer Narrative
The associated journey ii cr insert was returned and evaluated.From the lab analysis conducted during this investigation, it was concluded that the insert is fractured on the medial side.There are no scratches visible on the lateral side of the articulating surface, and only visible on the far medial side of the insert.The non-articulating surface of the insert also has scratches.The locking mechanism of the insert is intact with minimal deformation around the anterior insertion/extraction slot.The fractured area is grossly deformed with multiple fracture planes visible.No evidence of material or manufacturing deviations were observed in this investigation.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that based on an analysis of the provided radiographic images the root cause of the dislocation most likely resulted from instability due to insufficient thickness of the inlay.It was reported that the revision was successfully completed with a thicker inlay.The future impact to the patient beyond the revision cannot be concluded.No further clinical/medical assessment is warranted at this time.No further medical assessment can be rendered at this time.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR ISRT XLPE RT SZ 1-2 12MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7716751
Report Number1020279-2018-01394
Device Sequence Number13701951
Product Code JWH
UDI-Device Identifier00885556422717
UDI-Public00885556422717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number74025614
Device Lot Number14FM19047
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date07/24/2018
Supplement Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight60